Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having brown mucusy discharge and back pain after embryo transfer. Any advice?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
I am day 9 after having a frozen 2 embryo transfer from day 6 I have had at times a brown mucusy discharge and today I have had lower back pain, as if I was going to get a period but have not, any advise as I am worried. I will not be going a pregnancy test until 6.11.12
Posted Wed, 21 Nov 2012 in Pregnancy
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

After embryo transfer, medically there is very little you can do other than take the progesterone supplement which you must be already taking.

Brown discharge could be due to Implantation spotting. It is process where embryo burrows into the wall of uterus and this can result in mild bleeding.
Sometimes the embryo transfer procedures themselves can irritate the cervix and cause light brown spotting afterwards.
Sometimes when the uterus shifts from being estrogen to progesterone dominant you will get a little bit of spotting.

Do not take any self medication for pain.

In case your discharge or pain increases , do visit your doctor immediately.

Avoid intercourse and take good amount of rest.

Avoid heavy work or weight lifting.

You have to test for your pregnancy on the desired date.

Wishing you all the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor